MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82885
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device package was damaged and contaminated.A 3mm x 40mm (1) 2d helical 35 was selected for use.Upon unpacking, it was noted that the delivery shaft of the device became exposed out of the package and was contaminated.Furthermore, the seal was observed to be damaged.The procedure was completed with another of the same device.No patient complications reported and the patient's condition was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A coil plunger, coil introducer, retaining clip and a coil were returned for this complaint; however, the package of the device was not returned.The coil returned loaded within the coil introducer and secured by the retaining clip.The entire device was inspected and no anomalies were noted.
 
Event or Problem Description

Brand Name
2D HELICAL - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8807360
Report Number2134265-2019-08484
Device Sequence Number327129
Product Code KRD
UDI-Device Identifier08714729237211
UDI-Public08714729237211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number82885
Device Catalogue Number82885
Device Lot Number0019650075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight15